Kentucky, 2011

Flooding in Kentucky, April 22 to 30, 2011

April 22 to 30, 2011 · NWS LMK · 9 events in 7 counties and zones

A squall line on April 23 caused flooding on the main stem of the Ohio River, along with another round of flooding on some tributaries of the Ohio. Many area rivers would remain in flood through the end of the month, with flooding continuing into May.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A squall line on April 23 caused flooding on the main stem of the Ohio River, along with another round of flooding on some tributaries of the Ohio. Many area rivers would remain in flood through the end of the month, with flooding continuing into May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 22, 6:53 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 22, 6:53 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT FRI APR 22 2011

.UPDATE...

SEVERE THUNDERSTORM WATCH IS EXPIRING...BUT A NEW TORNADO WATCH IS
NOW IN EFFECT FOR MUCH OF SOUTH-CENTRAL INDIANA AND CENTRAL
KENTUCKY. STRONGEST STORM MOVING INTO WOODFORD/SOON FAYETTE COUNTY
STILL SHOWING EXTREME ROTATION. OTHER STORMS CONTINUE TO SHOW SIGNS
OF ROTATION AS WELL. MORE STORMS MAY DEVELOP ALONG BOUNDARY FROM
CURRENT SUPERCELLS SOUTHWEST TOWARD MUHLENBERG COUNTY IN KY...BUT
REALLY THINK THAT OTHER THAN THE IMMEDIATE THREAT FROM ANDERSON
COUNTY EAST/SOUTHEAST...WE MAY NOT HAVE A REALLY STRONG THREAT FOR
ADDITIONAL SEVERE WEATHER UNTIL THE LINE OF STORMS ALONG THE COLD
FRONT ACROSS MISSOURI REACHES US OVERNIGHT.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

...ACTIVE WEATHER PERIOD ON TAP WITH EXCESSIVE RAINFALL AND POSSIBLE
SEVERE WEATHER...

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THROUGH SATURDAY...

FIRST OFF...HAVE MCS MOVING IN FROM THE SOUTHERN IL/IN BORDER AT
THIS TIME. THIS SYSTEM IS MOVING ALONG A WARM FRONTAL BOUNDARY THAT
IS LIFTING NORTH. HAVE SUFFICIENT COLD AIR ALOFT AND INSTABILITY TO
MAINTAIN THIS LINE AND BRING IN DAMAGING WIND POTENTIAL AS WELL AS
LARGE HAIL THROUGH THE EARLY EVENING HOURS.

NOW...WHAT WILL HAPPEN THE REST OF TONIGHT INTO SATURDAY. MESO-SCALE
MODELS HAVE NOT BEEN HANDLING THE EARLY PART OF THE FORECAST
CONSISTENTLY. HOWEVER...SYNOPTIC SCALE PATTERNS LOOK PRETTY
CONSISTENT FOR LATER THIS EVENING ON. COLD FRONT CURRENTLY OVER
WESTERN MISSOURI WILL MOVE INTO EASTERN MISSOURI THIS EVENING...THEN
INTO THE NORTHWEST CWA OVERNIGHT. THE FRONT IS EXPECTED TO LAY OUT
ROUGHLY ALONG THE AXIS OF THE OHIO RIVER...WHERE IT SHOULD REST THE
REST OF THE PERIOD...AS FLOW ALOFT WILL BE PARALLEL TO THE FRONT.

WITH A COUPLE MORE VORTMAXES EXPECTED TO MOVE THROUGH THE REGION IN
THE FLOW ALOFT...SATURDAY AFTERNOON AND EVENING...AREAS ALONG THE
FRONT WILL SEE MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL. FOR
RAINFALL TOTALS...WENT WITH 2.5-3 INCHES OVER SOUTHERN INDIANA FROM
NOW THROUGH SATURDAY DOWN TO A HALF INCH OR LESS AT THE KY/TN
BORDER. THUS WILL KEEP FLASH FLOOD WATCH IN PLACE.

AS FOR SEVERE WEATHER SATURDAY AND SATURDAY NIGHT...SOUNDINGS
INDICATE MORE SURFACE-BASED STORMS...GIVEN THAT MORE OF REGION WILL
BE FULLY IN THE WARM SECTOR. FORTUNATELY...MODELS INDICATE 850MB
WINDS WILL PEAK OUT IN THE 35-45 KNOT RANGE WITH THE VORTMAXES...SO
SEVERE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CAPES ARE
FAIRLY HIGH AND WOULD SUPPORT SOME HAIL THREAT.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (18Z TAF ISSUANCE)...

LINE OF SHOWERS AND STORMS LIFTING NORTH WITH WARM FRONT JUST SOUTH
AND WEST OF KSDF AND KLEX. PROBABLY WILL GET BRIEFLY TO IFR
CONDITIONS OVER THE NEXT COUPLE OF HOURS WITH THESE STORMS. STILL
LOOKING ON TRACK FOR ANOTHER LINE OF STORMS TO ALONG THE STALLING
FRONT OVER THE NORTHERN TAF SITES. STORMS IN EASTERN
MISSOURI/SOUTHERN ILLINOIS LOOK TO BE THE CATALYST FOR THIS LINE.
HAVE GONE AGAIN WITH IFR CONDITIONS AND ADDED GUSTY WINDS. THOSE
WINDS MAY END UP STRONGER THAN IN CURRENT TAFS...BUT WOULD PREFER TO
WAIT AND SEE HOW THEY DEVELOP. OVERNIGHT EXPECT A CONTINUED RISK FOR
STORMS. TO SIMPLIFY TAFS FOR NOW HAVE GONE JUST WITH VICINITY STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

UPDATE............AL
SHORT TERM........RJS
LONG TERM.........AML
AVIATION..........RJS
Hazardous weather outlook, Apr 22, 6:28 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT FRI APR 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-232330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
728 PM EDT FRI APR 22 2011 /628 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
2AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT
FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL
KENTUCKY.

DURING THE EVENING HOURS...STRONG TO SEVERE STORMS WILL BE LIKELY
OVER THE FRANKFORT AND LEXINGTON METRO AREAS...AS WELL AS THE
NORTHERN BLUEGRASS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN WILL ALSO OCCUR.

ANOTHER ROUND OF THUNDERSTORMS WILL ACCOMPANY AN APPROACHING COLD
FRONT OVERNIGHT...MAINLY AFTER MIDNIGHT. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AS WELL AS AN
ISOLATED TORNADO OR TWO. AGAIN...DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL WILL OCCUR. WITH THESE TWO ROUNDS OF HEAVY
RAIN...SOME FLOODING ISSUES MAY ARISE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND
SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL
SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS
OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY
RAINFALL...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE
STORMS SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS EVENING THROUGH SATURDAY EVENING TO
REPORT ANY SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

AL

In the hours before

Local storm report, Apr 22, 5:43 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FUNNEL CLOUD     LAWRENCEBURG            38.03N  84.89W
04/22/2011                   ANDERSON           KY   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED AT U.S. 127 AND HWY 151

&&

EVENT NUMBER LMK1100528

LG
Special weather statement, Apr 22, 6:03 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT FRI APR 22 2011

KYZ034-035-039-222330-
ANDERSON-FRANKLIN-SHELBY-
703 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...
AND GUSTY WINDS...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF SHELBYVILLE...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WADDY AND PEYTONA...
  GRAEFENBURG AND AVENSTOKE...
  BRIDGEPORT AND BENSON...
  BRYANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8494 3804 8511 3805 8511 3806 8515
      3810 8523 3818 8525 3830 8495
TIME...MOT...LOC 2303Z 263DEG 31KT 3813 8515

JSD
Local storm report, Apr 22, 6:12 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     FUNNEL CLOUD     VERSAILLES              38.05N  84.73W
04/22/2011                   WOODFORD           KY   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED ALONG US 60 NEAR WOODFORD ST

&&

EVENT NUMBER LMK1100529

AL
Local storm report, Apr 22, 6:48 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       LAWRENCEBURG            38.03N  84.89W
04/22/2011  M1.55 INCH       ANDERSON           KY   TRAINED SPOTTER

            1.55 INCHES OF RAIN FELL IN 45 MINUTES

&&

EVENT NUMBER LMK1100530

AL
Local storm report, Apr 22, 7:11 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     FUNNEL CLOUD     WINCHESTER              38.00N  84.19W
04/22/2011                   CLARK              KY   TRAINED SPOTTER

            HEAVY ROTATION.

&&

EVENT NUMBER LMK1100531

AL
Local storm report, Apr 22, 7:18 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             4 S NORTH MIDDLETOWN    38.08N  84.11W
04/22/2011  E1.75 INCH       CLARK              KY   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED ON THE BORDER BETWEEN
            CLARK... BOURBON... AND MONTGOMERY COUNTIES.

&&

EVENT NUMBER LMK1100532

JSD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 flood. Local standard time, as filed.

Flood, Jefferson

When
April 22, 8:20 PM EST to April 30, 11:59 PM EST
Where
Jefferson County, 2.4 mi NE of Louisville to 2.18 mi NNE of Louisville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.257, -85.753

The Ohio River above Louisville's McAlpine Lock and Dam crested around 31.3 feet at 515 PM EST on April 27. Flood stage at this site is 23 feet. Much of River Road is flooded at this level, along with the Third Street Ramp off Interstate 64. Tenth and 27th Streets are closed at the floodgates. Parts of Utica, IN are flooded. The river remained above flood stage through early May.

Flood, Jefferson

When
April 23, 1:45 PM EST to April 30, 11:59 PM EST
Where
Jefferson County, 3.01 mi NNW of Louisville to 4.33 mi SW of Riverside Gardens
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.272, -85.795

The Ohio River below Louisville's McAlpine Lock and Dam crested around 62.9 feet at 345 PM EST on April 27. Flood stage at this point is 55 feet. Parts of the river front in Clarksville and New Albany, IN are flooded at this level. Indiana Highway 111 is flooded upstream from Bridgeport. The river remained above flood stage through early May.

Flood, Bourbon

When
April 23, 3:40 PM EST to April 24, 9:10 AM EST
Where
Bourbon County, 0.61 mi S of Paris to 1.37 mi SE of Paris
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.211, -84.249

Stoner Creek at Paris crested at 19.6 feet around 1150 PM EST on April 23. Flood stage at Paris is 18 feet. Minor flooding occurs at this level.

Flood, Nicholas

When
April 23, 4:10 PM EST to April 26, 8:50 AM EST
Where
Nicholas County, 2.24 mi NNE of Oakland Mills to 2.12 mi NE of Oakland Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.428, -84.010

The Licking River at Blue Licks Spring crested around 32.1 feet at 545 AM EST on April 24. Flood stage at Blue Licks Spring is 25 feet. Cultivated crop land is flooded at this level.

Flood, Ohio

When
April 23, 7:45 PM CST to April 30, 11:59 PM CST
Where
Ohio County, Dundee to 0.28 mi NNE of Dundee
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.550, -86.780

The Rough River at Dundee rose above flood stage around 745 PM CST on April 23. The river was still rising at the end of the month, and would not crest at 29.1 feet until May 4.

Flood, Nelson

When
April 24, 12:55 AM EST to April 30, 11:59 PM EST
Where
Nelson County, Boston to 1.13 mi SW of Boston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.780, -85.670

The Rolling Fork River at Boston crested around 43.2 feet at 115 PM EST on April 26. Flood stage at Boston is 35 feet. Moderate flooding occurs at this level with a few homes and trailers outside the town of Boston flooded. The river was still above flood stage at the end of the month.

Flood, Butler

When
April 25, 12:00 AM CST to April 30, 11:59 PM CST
Where
Butler County, 1.71 mi WNW of Rochester to 1.98 mi NE of Rochester
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.230, -86.928

The Green River at Rochester rose above flood stage around 12 AM CST on April 25. The river was still rising at the end of the month, and would not crest at 25.9 feet until May 6. Flood stage at Rochester is 17 feet.

Flood, Bullitt

When
April 25, 12:15 PM EST to April 28, 9:40 PM EST
Where
Bullitt County, Salt River to 0.9 mi NNW of Shepherdsville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.970, -85.720

The Salt River at Shepherdsville crested around 33.1 feet at 10 AM EST on April 28. Flood stage at Shepherdsville is 32 feet. Minor flooding occurs at this level, with water covering Kentucky 61 at the north end of the bridge.

Flood, Butler

When
April 26, 12:00 AM CST to April 30, 11:59 PM CST
Where
Butler County, Woodbury to 1.1 mi ENE of Woodbury
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.180, -86.650

The Green River at Woodbury rose above flood stage around 12 AM CST on April 26. Flood stage at Woodbury is 33 feet. The river continued rising, and did not crest at 42.1 feet until May 5.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295845, 295847, 295761, 295762, 295778, 295766, 295843, 295769, 295850.